Advertisement

Admissibility: Further Developments

  • Luís Barreira
  • Davor Dragičević
  • Claudia Valls
Chapter
  • 315 Downloads
Part of the SpringerBriefs in Mathematics book series (BRIEFSMATH)

Abstract

In this chapter we consider various extensions of the results in the former chapters. In particular, we develop a general approach to the problem of constructing pairs of Banach spaces whose admissibility property can be used to characterize an exponential dichotomy. This generalizes and unifies some of the results in the former chapters. Moreover, we discuss what we call Pliss type theorems. These results deal with a weaker form of admissibility on the line not requiring the uniqueness condition and guarantee the existence of exponential dichotomies on both the positive and negative half-lines. Finally, we introduce the more general notion of a nonuniform exponential dichotomy and again we characterize it in terms of an appropriate admissibility property also for maps and flows.

References

  1. 4.
    L. Barreira, Y. Pesin, Nonuniform Hyperbolicity. Dynamics of Systems with Nonzero Lyapunov Exponents. Encyclopedia of Mathematics and its Applications, vol. 115 (Cambridge University Press, Cambridge, 2007)Google Scholar
  2. 8.
    L. Barreira, C. Valls, Admissibility in the strong and weak senses, Preprint IST, 2017Google Scholar
  3. 9.
    L. Barreira, D. Dragičević, C. Valls, Nonuniform hyperbolicity and admissibility. Adv. Nonlinear Stud. 14, 791–811 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 10.
    L. Barreira, D. Dragičević, C. Valls, Strong and weak (L p, L q)-admissibility. Bull. Sci. Math. 138, 721–741 (2014)MathSciNetCrossRefGoogle Scholar
  5. 12.
    L. Barreira, D. Dragičević, C. Valls, Nonuniform hyperbolicity and one-sided admissibility. Rend. Lincei Mat. Appl. 27, 235–247 (2016)MathSciNetzbMATHGoogle Scholar
  6. 13.
    L. Barreira, D. Dragičević, C. Valls, A version of a theorem of Pliss for nonuniform and noninvertible dichotomies. Proc. R. Soc. Edinburgh Sect. A. 147, 225–243 (2017)CrossRefzbMATHGoogle Scholar
  7. 14.
    L. Barreira, D. Dragičević, C. Valls, Admissibility on the half line for evolution families. J. Anal. Math. 132, 157–176 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 15.
    A. Ben-Artzi, I. Gohberg, Dichotomy of systems and invertibility of linear ordinary differential operators, in Time-Variant Systems and Interpolation. Operator Theory: Advances and Applications, vol. 56 (Birkhäuser, Basel, 1992), pp. 90–119CrossRefzbMATHGoogle Scholar
  9. 16.
    A. Ben-Artzi, I. Gohberg, M. Kaashoek, Invertibility and dichotomy of differential operators on a half-line. J. Dyn. Differ. Equ. 5, 1–36 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 19.
    D. Bylov, R. Vinograd, D. Grobman, V. Nemyckii, Theory of Lyapunov Exponents and Its Application to Problems of Stability (Izdat. “Nauka”, Moscow, 1966) [in Russian]Google Scholar
  11. 20.
    C. Chicone, Y. Latushkin, Evolution Semigroups in Dynamical Systems and Differential Equations. Mathematical Surveys and Monographs, vol. 70 (American Mathematical Society, Providence, 1999)Google Scholar
  12. 23.
    W. Coppel, Dichotomies in Stability Theory. Lecture Notes in Mathematics, vol. 629 (Springer, New York, 1981)Google Scholar
  13. 25.
    J. Dalec’kiı̆, M. Kreı̆n, Stability of Solutions of Differential Equations in Banach Space. Translations of Mathematical Monographs, vol. 43 (American Mathematical Society, Providence, RI, 1974)Google Scholar
  14. 26.
    D. Dragičević, Admissibility, a general type of Lipschitz shadowing and structural stability. Commun. Pure Appl. Anal. 14, 861–880 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 32.
    D. Henry, Geometric Theory of Semilinear Parabolic Equations. Lecture Notes in Mathematics, vol. 840 (Springer, Berlin, 1981)CrossRefzbMATHGoogle Scholar
  16. 34.
    N. Huy, Exponential dichotomy of evolution equations and admissibility of function spaces on a half-line. J. Funct. Anal. 235, 330–354 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 39.
    Y. Latushkin, A. Pogan, R. Schnaubelt, Dichotomy and Fredholm properties of evolution equations. J. Oper. Theory 58, 387–414 (2007)MathSciNetzbMATHGoogle Scholar
  18. 42.
    A. Lyapunov, The General Problem of the Stability of Motion (Taylor & Francis, Ltd, London, 1992)zbMATHGoogle Scholar
  19. 45.
    J. Massera, J. Schäffer, Linear differential equations and functional analysis. I. Ann. of Math. (2) 67, 517–573 (1958)Google Scholar
  20. 46.
    J. Massera, J. Schäffer, Linear Differential Equations and Function Spaces. Pure and Applied Mathematics, vol. 21 (Academic, New York, 1966)Google Scholar
  21. 50.
    K. Palmer, Exponential dichotomies and Fredholm operators. Proc. Am. Math. Soc. 104, 149–156 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 54.
    O. Perron, Die Ordnungszahlen linearer Differentialgleichungssyteme. Math. Z. 31, 748–766 (1930)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 56.
    Y. Pesin, Families of invariant manifolds corresponding to nonzero characteristic exponents. Math. USSR-Izv. 40, 1261–1305 (1976)CrossRefzbMATHGoogle Scholar
  24. 58.
    Y. Pesin, Geodesic flows on closed Riemannian manifolds without focal points. Math. USSR-Izv. 11, 1195–1228 (1977)CrossRefzbMATHGoogle Scholar
  25. 59.
    S. Pilyugin, Shadowing in Dynamical Systems. Lecture Notes Mathematics, vol. 1706 (Springer, Berlin, 1999)Google Scholar
  26. 60.
    S. Pilyugin, Generalizations of the notion of hyperbolicity. J. Differ. Equ. Appl. 12, 271–282 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 61.
    S. Pilyugin, S. Tikhomirov, Lipschitz shadowing implies structural stability. Nonlinearity 23, 2509–2515 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 63.
    V. Pliss, Bounded solutions of inhomogeneous linear systems of differential equations, in Problems of the Asymptotic Theory of Nonlinear Oscillations (Naukova Dumka, Kiev, 1977), pp. 168–173 [in Russian]Google Scholar
  29. 67.
    P. Preda, M. Megan, Nonuniform dichotomy of evolutionary processes in Banach spaces. Bull. Aust. Math. Soc. 27, 31–52 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 68.
    C. Preda, O. Onofrei, Discrete Schäffer spaces and exponential dichotomy for evolution families. Monatsh. Math. 185, 507–523 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 73.
    A. Sasu, Integral equations on function spaces and dichotomy on the real line. Integr. Equ. Oper. Theory 58, 133–152 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 74.
    A. Sasu, Exponential dichotomy and dichotomy radius for difference equations. J. Math. Anal. Appl. 344, 906–920 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 75.
    A. Sasu, Pairs of function spaces and exponential dichotomy on the real line Adv. Differ. Equ. 2010, 347670, 15 pp. (2010)Google Scholar
  34. 77.
    A. Sasu, B. Sasu, Integral equations, dichotomy of evolution families on the half-line and applications. Integr. Equ. Oper. Theory 66, 113–140 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 78.
    A. Sasu, B. Sasu, On the dichotomic behavior of discrete dynamical systems on the half-line. Discrete Contin. Dyn. Syst. 33, 3057–3084 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 83.
    D. Todorov, Generalizations of analogs of theorems of Maizel and Pliss and their application in shadowing theory. Discrete Contin. Dyn. Syst. 33, 4187–4205 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 84.
    N. Van Minh, F. Räbiger, R. Schnaubelt, Exponential stability, exponential expansiveness, and exponential dichotomy of evolution equations on the half-line. Integr. Equ. Oper. Theory 32, 332–353 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 85.
    W. Zhang, The Fredholm alternative and exponential dichotomies for parabolic equations. J. Math. Anal. Appl. 191, 180–201 (1985)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  • Luís Barreira
    • 1
  • Davor Dragičević
    • 2
  • Claudia Valls
    • 1
  1. 1.Departamento de Matemática, Instituto Superior TécnicoUniversidade de LisboaLisboaPortugal
  2. 2.Department of MathematicsUniversity of RijekaRijekaCroatia

Personalised recommendations